Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Platinum007

Topicals after tane. Yes or No?

Topicals after tane. Yes or No?  

29 members have voted

  1. 1. Are you using a topical post tane?

    • YES
      18
    • NO
      11


im on month 2 and i do plan to ask my dermatologist for tazorac a couple months after my course for scars/redmarks/better breakout prevention.

i have LOTS of redmarks, 2-5 bigger (not so noticeable) pits, MANY smaller pit-like scarred pores / ice-picks, uneven texture, but nothing very serious. I think tazorac can help.

Share this post


Link to post
Share on other sites

I will be venturing back over to Green Cream.

It helped with my blackheads, pore size, sun spots and deep smile lines.

Unfortuantly it didn't help my cysts so thats where Accutane comes in.....

Greencream.com for more info and great message board as well!

Share this post


Link to post
Share on other sites

not yet, i won't unless i need to, for now my skin is fine, so there is no point in irritating my skin with a topical. (most topicals i've used have made my skin red, flakey, or itchy.) i was going to use some differin or taz but my derm didn't think that would be a good idea because my skin is so sensitive now. she gave me cleocin, but i'll only start it if i need to.

Share this post


Link to post
Share on other sites

I voted NO.

One of the reasons I went on Accutane was to stop using topicals. They only helped for minor acne problems and I was always peeling and red. Plus, they did nothing for my cystic acne. Only doxycyline and accutane have been successful in stopping those breakouts.

I must say, Tazorac was wonderful for wrinkles around my eyes. I may ask for a rx just for that reason.

Share this post


Link to post
Share on other sites

Hi Platinum, I voted Yes and the reason why is that accutane overall cleared me very well but it also brought up what i guess were deeply embedded whiteheads that seem to not be going anywhere!!. These whiteheads are just sitting on my skin close to the surface of my skin so you can see and feel them very easily.

I was givien clyndamyacin lotion just so they wont get inflamed. My derm wants to lance them out manually but after the job they did on me with cysts pre-accutane (left me with deep ice pick scars), no thank you!

I insisted on trying Retin-a-micro to keep my pores open and dry up those little sukers,(Plus i pay hardly anything with my insurance~) but he said he likes to wait a couple of months after accutane to prescribe it, i let out a big sigh so he gave me a couple of little tube samples to try for a month .He said if i dont dry up badly or get a reaction then he will prescribe it for me as upkeep.

But anyway i feel that i still will be using topicals in the long run anyway just to try and undue or lessen the damage cysts have caused my skin, plus at only 35years old, my skin seems to have aged in the 5 months i have been on accutane!!, i have noticed the beginning of lines and wrinkles i never ever had before.

I need to rebuild and stimulate collagen growth. I might go back to copper peptide serums.

Sorry for the long post but hoped to have helped ya!

Share this post


Link to post
Share on other sites

I think it's important to use a topical retinoid afterwards and that many relapses could be prevented or delayed if this was a more common practice. I use Green Cream - you don't need anything really strong afterwards since the pores are nice and clear already and all you need is to maintain. And you get the added benefits of retinoids in the form of evening out discolorations, and increased collagen production which can plump up depressed acne scars and fine wrinkles. It's worth the extra few seconds in my routine to gain those benefits imo.

Share this post


Link to post
Share on other sites
But anyway i feel that i still will be using topicals in the long run anyway just to try and undue or lessen the damage cysts have caused my skin, plus at only 35years old, my skin seems to have aged in the 5 months i have been on accutane!!, i have noticed the beginning of lines and wrinkles i never ever had before.

I need to rebuild and stimulate collagen growth. I might go back to copper peptide serums.

Sorry for the long post but hoped to have helped ya!

Share this post


Link to post
Share on other sites
I think it's important to use a topical retinoid afterwards and that many relapses could be prevented or delayed if this was a more common practice. I use Green Cream - you don't need anything really strong afterwards since the pores are nice and clear already and all you need is to maintain. And you get the added benefits of retinoids in the form of evening out discolorations, and increased collagen production which can plump up depressed acne scars and fine wrinkles. It's worth the extra few seconds in my routine to gain those benefits imo.

Share this post


Link to post
Share on other sites

I've never personally used RetinA or Taz. The Green Cream gave me some slight peeling (you can read the info towards the end of my Accutane log) but it wouldn't have been enough to bother me except i was about to get married and i wanted to be flawless on that day. So i stopped a few weeks beforehand, and started again after the honeymoon. No redness. If redness and flakiness is a concern for you, and you tolerated Taz well, Green Cream would be a walk in the park, it is much more gentle.

Share this post


Link to post
Share on other sites
aftr a few weeks i had to start spot-treating again and gradually had to cover wider areas on my face

Share this post


Link to post
Share on other sites
aftr a few weeks i had to start spot-treating again and gradually had to cover wider areas on my face

really? That sux. Did u reach your cumulative dosage?

Share this post


Link to post
Share on other sites

My derm advised me to use a mild topical right after I finished my 3rd Accutane course. Only have to use it once every 3 days before bed time to prevent future breakouts while not causing any irritation. I've mild acne most of the time, but went on Accutane b/c it's very persistent.

Share this post


Link to post
Share on other sites
You didn't even come close to the cumulative then, you only got about 40mg/kg total, you should have got between 120-150mg/kg for the best chance of remission.

Share this post


Link to post
Share on other sites

YES. Absolutely.

I took a 6 month course of accutane and finished almost 2 years ago. I was completely clear after the first month of accutane and stayed that way throughout the course of my treatment. A few months after completing my course, I felt like my skin was getting a few whiteheads, so my dr. prescribed differin, which I've been taking ever since. I'm not sure if it does anything, but I'm sure my skin will thank me when I'm older.

A year after finishing accutane I had a minor breakout (maybe 3 pimples on my chin) and my Dr. prescribed benzaclin. It cleared me up right away, and as long as I use this consistently my skin stays perfectly clear. However if I skip benzaclin for a few days I inevitably get a few pimples (they're smalll, but I'd prefer not to have them). It occasionally dries my skin out, but it's definitely worth it for clear skin.

Note that benzaclin and differin did nothing for me pre-accutane, but now they're mandatory for my success.

Share this post


Link to post
Share on other sites

My derm prescribed Tazorac and Duac. I'll only use the Duac as a sopt treatment (if I even fill it at all......BP should work just fine). I'm only going to use the Taz three times a week, starting after I've been off tane a couple weeks. I've been off it a week today and my skin is just glowing..........I don't want to go back to the red peeling mess that topicals make of my skin..........but the Taz alone might not be so bad......at least I won't have to worry about wrinkles in the next few years......

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×